Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS Springfield, MO

April 13, 2012Dade County, Jasper County, Lawrence County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2012, 7:15 PM CDT for Dade County, Jasper County, Lawrence County, Missouri. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2012, 7:15 PM CDT (00:15 UTC)
Expired
Apr 13, 2012, 8:00 PM CDT
In force
45 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dade County, MO, Jasper County, MO, Lawrence County, MO

The radar

The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 7:20 PM CDTHAIL 0.88Avilla, MO
Apr 13, 7:45 PM CDTHAIL 1.754 Ene Red Oak, MO
Apr 13, 7:45 PM CDTHAIL 2.56 Wnw Miller, MOSPOTTER REPORT RELAYED VIA LAWRENCE COUNTY.
Apr 13, 7:55 PM CDTHAIL 1.255 N Miller, MO
Apr 13, 8:03 PM CDTHAIL 1.255 Nw Miller, MOHAIL VARYING BETWEEN QUARTER AND HALF DOLLAR SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 3:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WUUS53 KSGF 140015
SVRSGF
MOC057-097-109-140100-
/O.NEW.KSGF.SV.W.0062.120414T0015Z-120414T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT FRI APR 13 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 PM CDT

* AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES WEST OF
  MILLER...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  GREENFIELD...MILLER...LOCKWOOD...EVERTON...LA RUSSELL...MAPLE
  GROVE...DUDENVILLE...RED OAK...MEINERT...PENNSBORO AND SOUTH
  GREENFIELD.

THIS WARNING ALSO INCLUDES STOCKTON LAKE. INTERSTATE 44 BETWEEN MILE
MARKERS 23 AND 58 WILL ALSO BE IMPACTED BY THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3753 9383 3721 9360 3707 9422 3716 9428
TIME...MOT...LOC 0015Z 239DEG 34KT 3717 9412

HAIL...1.00IN
WIND...<50 MPH

$$

GRIFFIN
3 follow-up statements
983 
WWUS53 KSGF 140022
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT FRI APR 13 2012

MOC057-097-109-140100-
/O.CON.KSGF.SV.W.0062.000000T0000Z-120414T0100Z/
JASPER MO-DADE MO-LAWRENCE MO-
722 PM CDT FRI APR 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAWRENCE...DADE AND EAST CENTRAL JASPER COUNTIES UNTIL 800 PM CDT...

AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
MILLER...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED. PUBLIC HAS REPORTED NICKLE SIZED HAIL IN 
AVILLA.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...MILLER...LOCKWOOD...EVERTON...DUDENVILLE...RED OAK...
MEINERT...PENNSBORO AND SOUTH GREENFIELD.

THIS WARNING ALSO INCLUDES STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3723 9420 3753 9383 3721 9361 3715 9384
      3710 9411
TIME...MOT...LOC 0022Z 237DEG 32KT 3721 9407

HAIL...1.75IN
WIND...<50 MPH

$$
204 
WWUS53 KSGF 140043
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT FRI APR 13 2012

MOC097-140053-
/O.CAN.KSGF.SV.W.0062.000000T0000Z-120414T0100Z/
JASPER MO-
743 PM CDT FRI APR 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING MOVED OUT OF THE WARNED AREA.

LAT...LON 3724 9363 3714 9405 3729 9405 3752 9382
TIME...MOT...LOC 0043Z 237DEG 32KT 3728 9393

$$

MOC057-109-140100-
/O.CON.KSGF.SV.W.0062.000000T0000Z-120414T0100Z/
DADE MO-LAWRENCE MO-
743 PM CDT FRI APR 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAWRENCE AND DADE COUNTIES UNTIL 800 PM CDT...

AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF MILLER...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...MILLER...EVERTON...PENNSBORO AND SOUTH GREENFIELD.

THIS WARNING ALSO INCLUDES STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3724 9363 3714 9405 3729 9405 3752 9382
TIME...MOT...LOC 0043Z 237DEG 32KT 3728 9393

HAIL...2.50IN
WIND...60 MPH

$$

GRIFFIN
380 
WWUS53 KSGF 140056
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT FRI APR 13 2012

MOC057-109-140106-
/O.EXP.KSGF.SV.W.0062.000000T0000Z-120414T0100Z/
DADE MO-LAWRENCE MO-
756 PM CDT FRI APR 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE AND DADE
COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

LAT...LON 3724 9363 3714 9405 3729 9405 3752 9382
TIME...MOT...LOC 0056Z 240DEG 35KT 3728 9386

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:40 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 13, 6:40 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CDT FRI APR 13 2012

...UPDATE TO AVIATION...

.DISCUSSION...

THE MAIN FORECAST FOCUS WILL BE THE STRONG STORM SYSTEM THAT WILL
IMPACT THE REGION THROUGH THIS WEEKEND. SEVERE WEATHER AND
FLOODING POTENTIAL HIGHLIGHTED THE CONCERNS THROUGH SUNDAY.

CURRENTLY...WATER VAPOR IMAGERY INDICATES A BROAD UPPER LEVEL LOW
HAS JUST ABOUT MADE IT ONSHORE IN CALIFORNIA. AT THE
SURFACE...WEAK LOW PRESSURE WAS JUST BEGINNING TO DEVELOP ACROSS
EASTERN COLORADO...WITH A SECOND LOW ACROSS SOUTHEASTERN NEW
MEXICO. A DRY LINE WAS BEGINNING TO SHARPEN UP ACROSS WESTERN
TEXAS...WITH A STATIONARY FRONTAL BOUNDARY EXTENDING FROM WEST
TEXAS INTO CENTRAL KANSAS. SCATTERED THUNDERSTORMS WERE ALREADY
BEGINNING TO DEVELOP JUST TO THE EAST OF THAT FRONTAL BOUNDARY AS
A LOW LEVEL JET WAS REFOCUSING OUT ACROSS THE SOUTHERN PLAINS.

AS WE HEAD INTO TONIGHT...THAT LOW LEVEL JET WILL STRENGTHEN AND
VEER TOWARDS SOUTHWEST MISSOURI. SHOWERS AND THUNDERSTORMS WILL
THEREFORE INCREASE IN AREAL COVERAGE THIS EVENING AND SHIFT INTO
THE OZARKS. CURRENT THINKING IS THAT THE GREATEST COVERAGE AS WE
HEAD INTO THIS EVENING AND THE OVERNIGHT PERIOD WILL BE ALONG AND
NORTH OF THE INTERSTATE. ALTHOUGH THE HEAVIEST RAINFALL IS
EXPECTED ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND WEST CENTRAL
MISSOURI...WE WILL HAVE TO WATCH AREAS A BIT FURTHER EAST THAT SAW
HEAVY RAINFALL THIS MORNING. AFTER COORDINATING WITH SURROUNDING
OFFICES...WE DECIDED AGAINST A FLASH FLOOD WATCH FOR NOW.

MEANWHILE...INSTABILITY AND LARGE SCALE SHEAR WILL BEGIN TO
INCREASE AFTER 00Z. THINK THERE WILL BE A LARGE HAIL RISK FOR
MUCH OF TONIGHT AS MID AND UPPER LEVEL WESTERLIES INCREASE. THE
WIND THREAT WILL BE CONDITIONAL ON ANY LINE SEGMENTS THAT COME IN
FROM KANSAS AND OKLAHOMA. ALTHOUGH COLD POOL POTENTIAL IS NOT ALL
THAT GREAT...THERE DOES APPEAR TO BE A SIGNAL FOR SHEAR/COLD POOL
BALANCE POTENTIAL. THUS...HAVE MAINTAINED A WIND THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.

THESE STORMS SHOULD CONTINUE TO IMPACT PORTIONS OF CENTRAL
MISSOURI EARLY SATURDAY MORNING...BEFORE SHIFTING OUT OF THE AREA
BY EARLY AFTERNOON. IT IS QUITE POSSIBLE THAT MANY AREAS REMAIN
DRY FOR MUCH OF SATURDAY INTO SATURDAY EVENING. THE MAIN ISSUE ON
SATURDAY MAY ACTUALLY BE NON THUNDERSTORMS WINDS. STRONG AND GUSTY
SOUTHERLY WINDS WILL DEVELOP BY MID TO LATE MORNING AS LOW
PRESSURE CONTINUES TO TAKE SHAPE ACROSS EASTERN COLORADO.

SEVERE STORMS ARE THEN EXPECTED TO ERUPT ACROSS CENTRAL
KANSAS/OKLAHOMA BY EARLY SATURDAY EVENING AS HEIGHT FALLS
OVERSPREAD THE DRY LINE. THIS DRY LINE WILL SLOWLY MOVE EAST
SATURDAY NIGHT...AND WILL LIKELY APPROACH THE KANSAS/MISSOURI
STATE LINE AROUND SUNRISE. OUR INITIAL CONCERNS FOR LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING WILL BE THE FATE OF THE CONVECTION
THAT DEVELOPS TO OUR TO WEST. ALTHOUGH LARGE SCALE SHEAR WILL BE
PLENTIFUL...INSTABILITY WILL BE WANING AS WE HEAD TOWARDS SUNRISE
ON SUNDAY. DID MAINTAIN A THREAT FOR SOME LARGE HAIL AND DAMAGING
WINDS ACROSS FAR WESTERN MISSOURI AND SOUTHEASTERN KANSAS TO COVER
THE REMNANTS OF THE ACTIVITY COMING IN FROM THE WEST.

THE GREATER SEVERE THREAT MAY UNFOLD FROM SUNDAY AFTERNOON INTO
SUNDAY EVENING AS THAT DRY LINE SLOWLY MARCHES EAST ACROSS THE
AREA. THE BIGGEST QUESTION REGARDING SEVERE POTENTIAL REMAINS THE
AMOUNT OF INSTABILITY THAT WILL BE PRESENT AHEAD OF THE DRY LINE.
MODELS CONTINUE TO BE ON THE LOW SIDE WITH THE INSTABILITY...BUT
THIS MAY BE UNDERDONE IF CONVECTION COMING IN FROM THE WEST DOES
NOT MATERIALIZE OR FIZZLES OUT. SUPERCELL THUNDERSTORMS WOULD BE A
DISTINCT POSSIBILITY IF THE INSTABILITY MATERIALIZES AS STORM
MOTIONS WOULD CARRY THESE CELLS OFF THE DRY LINE. NON THUNDERSTORM
WINDS WILL ALSO BE A CONCERN ON SUNDAY AS THAT SURFACE LOW PULLS
NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY. WE WILL ALSO HAVE TO
WATCH HYDRO AS AREAS THAT RECEIVE MULTIPLE ROUNDS OF STORMS OVER
THE NEXT COUPLE OF DAYS COULD SEE SOME LOCALIZED FLOODING.

STORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST SUNDAY EVENING AS
A PACIFIC COLD FRONT OVERTAKES THE DRY LINE. DRY WEATHER IS
EXPECTED FOR MUCH OF NEXT WEEK AS WE SLIP INTO A WEST-NORTHWEST
FLOW ALOFT. MEDIUM RANGE MODELS DO BRING A WEAK UPPER LEVEL SHORT
WAVE TROUGH THROUGH THE REGION AROUND MIDWEEK. THIS ONE LOOKS LIKE
IT WILL BE MOISTURE STARVED. ANOTHER SHORT WAVE TROUGH IS THEN
PROGGED TO MOVE ACROSS THE REGION LATE NEXT WEEK. THIS ONE MAY
HAVE A BIT MORE MOISTURE TO WORK WITH. AFTER A BRIEF RETURN TO
NEAR NORMAL TEMPERATURES EARLY NEXT WEEK...TEMPERATURES WILL WARM
TO SLIGHTLY ABOVE NORMAL VALUES FROM MID TO LATE WEEK.

SCHAUMANN

&&

.AVIATION...
/ISSUED 630 PM CDT FRI APR 13 2012/

FOR THE 14/0000Z KSGF/KJLN/KBBG TAFS...A CLUSTER OF THUNDERSTORMS
WITH LOCALIZED/SCT MVFR-IFR CAT CONDITIONS OVER SW MO WILL
CONTINUE TO DRIFT ENE AND HAVE TEMPO GROUPS TO ACCOUNT FOR THIS. AS
A STRONGER LOW LEVEL JET DEVELOPS OVERNIGHT...EXPECTED ADDITIONAL
THUNDERSTORM DEVELOPMENT...PARTICULARLY AT KJLN AND KSGF. WILL
WATCH TRENDS.IT DOES LOOK LIKE THERE WILL BE A BRIEF BREAK IN THE
CONVECTION AFTER 15Z.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 13, 4:52 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT FRI APR 13 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
452 PM CDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP FROM
  LATE THIS AFTERNOON INTO THIS EVENING ACROSS EASTERN KANSAS
  AND OKLAHOMA. THIS CLUSTER OF STORMS WILL SHIFT INTO WESTERN
  MISSOURI THROUGHOUT THE EVENING AND INTO PORTIONS OF CENTRAL
  MISSOURI OVERNIGHT. HAIL TO THE SIZE OF QUARTERS...FREQUENT
  LIGHTNING STRIKES...AND HEAVY RAINFALL WILL BE THE MAIN
  THREATS WITH THESE STORMS. WIND GUSTS FROM 50 TO 60 MPH WILL
  WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY LINES OF STORMS
  THAT PUSH IN FROM EASTERN KANSAS AND OKLAHOMA.

  THERE WILL ALSO BE A LIMITED THREAT FOR FLOODING FOR AREAS
  NORTH OF A TABLE ROCK LAKE TO ROUND SPRING LINE. AT THIS
  TIME...IT APPEARS THAT THE GREATEST THREAT FOR ANY FLOODING
  MAY BE IN THE LAKE OF THE OZARKS REGION OF CENTRAL MISSOURI
  DUE TO RECENT HEAVY RAINFALL OVER THE PAST 18 HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A CLUSTER OF THUNDERSTORMS WILL EXIT OUT OF CENTRAL MISSOURI
  SATURDAY MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE
  FREQUENT LIGHTNING STRIKES...HAIL TO THE SIZE OF NICKELS...
  AND HEAVY RAINFALL. THE HEAVY RAINFALL COULD LEAD TO SOME
  LOCALIZED FLASH FLOODING ACROSS CENTRAL MISSOURI.

  THUNDERSTORMS ARE THEN EXPECTED TO SPREAD INTO EXTREME
  SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI LATE SATURDAY
  NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH
  THE MAIN SEVERE THREATS BEING HAIL TO THE SIZE OF HALF
  DOLLARS AND WIND GUSTS TO 60 MPH.

  SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL THEN BE
  POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. LARGE
  HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE
  PRIMARY RISKS WITH THESE STORMS. THE THREAT FOR ANY TORNADOES
  LOOKS LIMITED AT THIS TIME...BUT THAT THREAT MAY INCREASE IF
  GREATER AMOUNTS OF INSTABILITY CAN BE REALIZED. AT THIS TIME...
  THE MAIN THREAT FOR SEVERE STORMS APPEARS THAT IT WILL EXIST
  FROM SUNDAY AFTERNOON INTO SUNDAY EVENING ALONG AND EAST OF A
  LAKE OF THE OZARKS TO TABLE ROCK LAKE LINE.

  THE LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO SOME FLASH
  FLOODING ON SUNDAY ACROSS THE OUTLOOK AREA.

  MEANWHILE...GUSTY NON THUNDERSTORM WINDS WILL CONTINUE THROUGH
  SUNDAY. SOUTHERLY WIND GUSTS OVER 30 MPH ARE EXPECTED...
  ESPECIALLY ON SATURDAY WHERE WINDS MAY GUST TO AROUND 40 MPH AT
  TIMES. BOATERS ON AREA LAKES SHOULD USE EXTRA CAUTION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING ALONG
  AND WEST OF A BAXTER SPRINGS KANSAS TO ELDORADO SPRINGS
  MISSOURI LINE. SPOTTER ACTIVITY MAY THEN BE NEEDED OVERNIGHT
  ACROSS WESTERN MISSOURI AND SOUTHEASTERN KANSAS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Apr 13, 5:44 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT FRI APR 13 2012

KSZ101-MOZ088-132330-
CHEROKEE KS-JASPER MO-
544 PM CDT FRI APR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE AND WESTERN
JASPER COUNTIES UNTIL 630 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRESTLINE...OR 6 MILES NORTH OF GALENA...
MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...BROOKLYN HEIGHTS...
CARL JUNCTION...CARTERVILLE...CARTHAGE...CARYTOWN...CRESTLINE...
LAKESIDE...LAWTON...NECK CITY...NORTHERN JOPLIN...OAKLAND PARK...
ORONOGO...PURCELL...WACO AND WEBB CITY.

PEOPLE IN EASTERN CHEROKEE AND WESTERN JASPER COUNTIES...INCLUDING
CARL JUNCTION...AIRPORT DRIVE...WEBB CITY...ORONOGO...CARTERVILLE...
PURCELL AND ALBA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3736 9442 3736 9434 3712 9421 3708 9469
      3720 9475
TIME...MOT...LOC 2245Z 251DEG 27KT 3716 9464

GRIFFIN
Local storm report, Apr 13, 5:48 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             CRESTLINE               37.17N 94.70W
04/13/2012  M1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED QUARTER SIZED HAIL FALLING
            IN CRESTLINE.

&&

MGRIFFIN
Special weather statement, Apr 13, 6:05 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT FRI APR 13 2012

MOZ088-093-132345-
JASPER MO-NEWTON MO-
605 PM CDT FRI APR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON AND SOUTHEASTERN
JASPER COUNTIES UNTIL 645 PM CDT...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF REDINGS MILL...OR 8 MILES
SOUTHEAST OF BAXTER SPRINGS...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ATLAS...BROOKLYN
HEIGHTS...CARTERVILLE...CARTHAGE...CLIFF VILLAGE...DENNIS ACRES...
DIAMOND...DUENWEG...DUQUESNE...FIDELITY...IRON GATES...JOPLIN...
LAKESIDE...LEAWOOD...OAKLAND PARK...REDINGS MILL...REEDS...SAGINAW...
SARCOXIE...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SHOAL CREEK
ESTATE...SILVER CREEK AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 29 WILL ALSO BE IMPACTED BY
THIS STORM.

PEOPLE IN NORTHERN NEWTON AND SOUTHEASTERN JASPER COUNTIES...
INCLUDING IRON GATES...SHOAL CREEK DRIVE...LEAWOOD...JOPLIN...
SAGINAW...SILVER CREEK...DUQUESNE AND DUENWEG...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3702 9461 3709 9462 3730 9424 3704 9406
      3690 9463 3700 9463
TIME...MOT...LOC 2305Z 242DEG 36KT 3698 9457

GRIFFIN
Local storm report, Apr 13, 6:24 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             1 SW DUENWEG            37.07N 94.43W
04/13/2012  E1.00 INCH       JASPER             MO   PUBLIC

&&

JSS
Local storm report, Apr 13, 6:30 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             SAGINAW                 37.02N 94.47W
04/13/2012  E1.00 INCH       NEWTON             MO   PUBLIC

&&

JSS
Special weather statement, Apr 13, 7:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT FRI APR 13 2012

MOZ088-089-094-140045-
JASPER MO-DADE MO-LAWRENCE MO-
703 PM CDT FRI APR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE...SOUTHEASTERN
JASPER AND SOUTHWESTERN DADE COUNTIES UNTIL 745 PM CDT...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REEDS...OR 8 MILES EAST OF CARTHAGE...MOVING
NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AVILLA...DUDENVILLE...GREENFIELD...LA
RUSSELL...LOCKWOOD...MAPLE GROVE...MEINERT...MILLER...PENNSBORO...RED
OAK...REEDS...SARCOXIE AND SOUTH GREENFIELD.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 21 AND 56 WILL ALSO BE
IMPACTED BY THIS STORM.

PEOPLE IN NORTHERN LAWRENCE...SOUTHEASTERN JASPER AND SOUTHWESTERN
DADE COUNTIES...INCLUDING MILLER...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3716 9431 3751 9385 3719 9364 3705 9421
      3705 9425
TIME...MOT...LOC 0003Z 241DEG 34KT 3715 9417

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:03 PM CDTSpecial Weather StatementSGFDade42 min
Apr 13, 7:59 PM CDTSevere Thunderstorm WarningSGFDade, Lawrence31 min
Apr 13, 8:18 PM CDTSpecial Weather StatementSGFGreene42 min
Apr 13, 8:28 PM CDTSevere Thunderstorm WarningSGFDade, Dallas, Greene, Polk25 min
Apr 13, 8:35 PM CDTSevere Thunderstorm WarningSGFGreene24 min
Apr 13, 9:10 PM CDTFlash Flood WatchSGFBarton, Benton, Camden, Cedar, Dade, Dallas and 11 more13 hr
Apr 13, 9:24 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, Polk36 min
Apr 13, 9:43 PM CDTFlash Flood WarningSGFCamden, Maries, Miller, Morgan6 hr
Apr 13, 11:00 PM CDTFlash Flood WarningSGFPhelps, Pulaski5 hr
Apr 14, 1:11 AM CDTSpecial Weather StatementSGFMorgan49 min
Apr 14, 4:01 AM CDTAreal Flood WarningSGFCamden, Maries, Miller, Morgan, Phelps, Pulaski12 hr
Apr 14, 5:48 AM CDTSpecial Weather StatementSGFJasper27 min
Apr 14, 7:12 AM CDTFlash Flood WarningSGFJasper, Lawrence, McDonald, Newton6 hr
Apr 14, 12:53 PM CDTAreal Flood WarningSGFJasper, Newton6 hr
Apr 14, 3:59 PM CDTAreal Flood WarningSGFBenton, Camden, Laclede, Maries, Miller, Morgan and 2 more9 hr
Apr 14, 4:01 PM CDTAreal Flood WarningSGFDallas, Polk9 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.